Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 39, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Mar 16, 2020, 4:03 AM CDT for Dallas County, Texas. It took effect at Mar 16, 2020, 7:30 AM CDT. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2020, 4:03 AM CDT (09:03 UTC)
- In effect from
- Mar 16, 2020, 7:30 AM CDT
- Expired
- Mar 17, 2020, 2:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The river
Written for the forecast point Elm Fork Trinity River near Carrollton (CART2). The gauge peaked at 8.22 ft at Mar 16, 2020, 11:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08055500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
758 WGUS44 KFWD 160903 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 403 AM CDT Mon Mar 16 2020 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... Elm Fork Trinity River Near Carrollton Affecting Dallas County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC113-162102- /O.NEW.KFWD.FL.W.0039.200316T1230Z-200317T0700Z/ /CART2.1.ER.200316T1230Z.200316T1300Z.200316T1900Z.NO/ 403 AM CDT Mon Mar 16 2020 The National Weather Service in Fort Worth has issued a * Flood Warning for The Elm Fork Trinity River Near Carrollton from this morning to late tonight...Or until the warning is cancelled. * At 0315 AM Monday the stage was 7.43 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river should rise above flood stage by sunrise Monday morning and continue to rise to a crest near 8 feet by mid Monday morning. The river should fall below flood stage by Monday afternoon. * At 8 feet, Minor flooding will occur upstream from the gage, near the city golf course. && LAT...LON 3300 9688 3287 9687 3287 9699 3300 9700 $$
3 follow-up statements
878
WGUS84 KFWD 161330
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
830 AM CDT Mon Mar 16 2020
...The Flood Warning continues for the following rivers in Texas...
Elm Fork Trinity River Near Carrollton affecting Dallas County.
Denton Creek Near Justin affecting Denton County.
Trinity River At Dallas affecting Dallas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest forecasts.
TXC113-170130-
/O.EXT.KFWD.FL.W.0039.000000T0000Z-200317T0400Z/
/CART2.1.ER.200316T1055Z.200316T1315Z.200316T1600Z.NO/
830 AM CDT Mon Mar 16 2020
...The Flood Warning is now in effect until late this evening...
The Flood Warning continues for
the Elm Fork Trinity River Near Carrollton.
* Until this evening.
* At 8:15 AM CDT Monday the stage was 8.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late
this morning and continue falling to 6.8 feet Saturday morning.
* Impact...At 8.0 feet, Minor flooding will occur upstream from the
gage, near the city golf course.
&&
LAT...LON 3300 9688 3287 9687 3287 9699 3300 9700
$$
TXC121-170130-
/O.EXT.KFWD.FL.W.0037.000000T0000Z-200317T0536Z/
/DCJT2.1.ER.200316T0710Z.200316T1045Z.200316T1736Z.NO/
830 AM CDT Mon Mar 16 2020
...The Flood Warning is now in effect until just after midnight
tonight...
The Flood Warning continues for
the Denton Creek Near Justin.
* Until late tonight.
* At 8:00 AM CDT Monday the stage was 14.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this
afternoon and continue falling to 4.5 feet Saturday morning.
* Impact...At 15.0 feet, Moderate out of bank flooding starts. Water
starts to cover portions of FM 407 north of the creek and Tim
Donald Rd south of the creek.
&&
LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738
$$
TXC113-170130-
/O.CON.KFWD.FL.W.0031.000000T0000Z-000000T0000Z/
/DALT2.1.ER.200316T0432Z.200316T2000Z.000000T0000Z.NO/
830 AM CDT Mon Mar 16 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Trinity River At Dallas.
* Until further notice...Or until the warning is cancelled.
* At 8:00 AM CDT Monday the stage was 34.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 36.8 feet
late this afternoon.
* Impact...At 38.0 feet, Moderate flooding will begin along the
river both above and below the Commerce Street bridge.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
Sanchez578
WGUS84 KFWD 161926
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
226 PM CDT Mon Mar 16 2020
...The Flood Warning continues for the following areas in Texas...
Elm Fork Trinity River Near Carrollton Affecting Dallas County
Denton Creek Near Justin Affecting Denton County
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-170725-
/O.EXT.KFWD.FL.W.0039.000000T0000Z-200317T1000Z/
/CART2.1.ER.200316T1055Z.200316T1600Z.200316T2200Z.NO/
226 PM CDT Mon Mar 16 2020
The Flood Warning continues for
The Elm Fork Trinity River Near Carrollton.
* At 0115 PM Monday the stage was 8.17 feet.
* Flood stage is 8 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and
fall below flood stage by late Monday afternoon.
* At 8 feet, minor flooding will occur upstream from the gage, near
the city golf course.
&&
LAT...LON 3300 9688 3287 9687 3287 9699 3300 9700
$$
TXC121-170725-
/O.EXT.KFWD.FL.W.0037.000000T0000Z-200317T1730Z/
/DCJT2.2.ER.200316T0710Z.200316T1045Z.200317T0530Z.NO/
226 PM CDT Mon Mar 16 2020
The Flood Warning continues for
The Denton Creek Near Justin.
* At 0200 PM Monday the stage was 13.16 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and
fall below flood stage by Tuesday after midnight.
&&
LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738
$$
TXC113-170725-
/O.EXT.KFWD.FL.W.0031.000000T0000Z-200321T0300Z/
/DALT2.1.ER.200316T0432Z.200317T0400Z.200320T1500Z.NO/
226 PM CDT Mon Mar 16 2020
The Flood Warning continues for
The Trinity River At Dallas.
* At 0200 PM Monday the stage was 35.36 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 37 feet
by Tuesday after midnight. The river should fall below flood stage
late Friday morning.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$236
WGUS84 KFWD 170134
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
834 PM CDT Mon Mar 16 2020
...The Flood Warning is cancelled for the following areas in Texas...
Elm Fork Trinity River Near Carrollton Affecting Dallas County
...The Flood Warning continues for the following areas in Texas...
East Fork Trinity River At McKinney Affecting Collin County
Denton Creek Near Justin Affecting Denton County
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-170204-
/O.CAN.KFWD.FL.W.0039.000000T0000Z-200317T1000Z/
/CART2.U.ER.200316T1055Z.000000T0000Z.200316T2052Z.UU/
834 PM CDT Mon Mar 16 2020
The Flood Warning is cancelled for
The Elm Fork Trinity River Near Carrollton.
* At 0815 PM Monday the stage was 7.69 feet.
* Flood stage is 8 feet.
* Fell below flood stage at 4 PM Monday.
* Forecast...The river has fallen below flood stage and will
continue falling to near 7 feet by Wednesday morning.
&&
LAT...LON 3300 9688 3287 9687 3287 9699 3300 9700
$$
TXC085-171249-
/O.EXT.KFWD.FL.W.0041.000000T0000Z-200317T1249Z/
/MCKT2.1.ER.200316T1822Z.200316T2145Z.200317T0049Z.NO/
834 PM CDT Mon Mar 16 2020
The Flood Warning continues for
The East Fork Trinity River At McKinney.
* At 0730 PM Monday the stage was 16.05 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and is forecast to end Monday evening.
* Forecast...The river has crested and will continue to recede,
falling below flood stage Monday evening.
&&
LAT...LON 3325 9654 3316 9649 3315 9661 3323 9667
$$
TXC121-171333-
/O.EXT.KFWD.FL.W.0037.000000T0000Z-200317T1800Z/
/DCJT2.U.ER.200316T0710Z.000000T0000Z.200317T0600Z.UU/
834 PM CDT Mon Mar 16 2020
The Flood Warning continues for
The Denton Creek Near Justin.
* At 0800 PM Monday the stage was 11.09 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede,
falling below flood stage early Tuesday morning.
&&
LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738
$$
TXC113-171333-
/O.EXT.KFWD.FL.W.0031.000000T0000Z-000000T0000Z/
/DALT2.1.ER.200316T0432Z.200317T0300Z.000000T0000Z.NO/
834 PM CDT Mon Mar 16 2020
The Flood Warning continues for
The Trinity River At Dallas.
* At 0800 PM Monday the stage was 36.47 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest below 37
feet Monday night, then begin falling. The river will remain
above flood stage throughout the week.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 16, 3:03 AM CDT, 1 hour earlier.
Area forecast discussion, Mar 16, 3:03 AM CDT, 1 hour before
Area Forecast Discussion National Weather Service Fort Worth TX 303 AM CDT Mon Mar 16 2020 .SHORT TERM... /Issued 114 AM CDT Mon Mar 16 2020/ /Through Tuesday Morning/ Forcing for ascent associated with an impulse approaching from the west has resulted in a broad area of showers and embedded thunderstorms along and northwest of a Lampasas to Sulphur Springs line. The severe weather threat with this system is low, but a strong embedded thunderstorm within the broad shield of precipitation cannot be ruled out. The main impact with this system is the potential for localized flooding, especially across areas that have already received beneficial rainfall the past few days. The latest trends indicate an axis of heavier rainfall will exist along a Eastland to DFW to Paris line. PoPs will remain in the 20-30% range across the far southeastern zones, with very minimal, if any, rainfall accumulations. Besides lingering rain chances across the northeastern zones, most of North and Central Texas will remain rain-free as subsidence takes hold through the day and the disturbance exits the region. A stationary boundary south of the region will attempt to edge north today, resulting in a southerly to southeasterly wind shift and warmer temperatures than the previous day. Meanwhile, another disturbance will approach from the southwest and rain chances will increase late tonight into Tuesday morning across the region. Garcia && .LONG TERM... /NEW/ /Tuesday Onward/ A split flow regime across the CONUS shows no signs of going away in the foreseeable future, which means an active and unsettled weather pattern can be expected across North and Central Texas for a good part of the forecast period. A northern stream shortwave will have pushed our meandering front southward to near or just south of the Red River again at the start of the period. Scattered showers will accompany the front, with a few storms possible Tuesday afternoon as a weak impulse moves overhead. A stronger disturbance will then lift northeastward across Texas Tuesday night ahead ahead of an upper low, which will be advancing east into Southern California. Thunderstorms will likely be ongoing off to our west during the afternoon and evening, a few of which may become severe. Convection will likely develop upscale into a quasi-linear MCS as it moves into our western zones Tuesday night. Activity will likely weaken as it approaches due to the time of day, but a few strong to possible severe storms with a damaging wind threat may still occur. This threat may be limited to areas west of Interstate 35, as storms should continue to weaken the farther east they go. A similar set-up will occur again Wednesday night as the upper low accelerates northeast across the Rockies. Strong ascent will arrive during the overnight hours and should be evidenced by another area of showers and embedded thunderstorms moving in from the west. Activity will occur generally west of I-35 after midnight, then shift east of I-35 during the day Thursday. The strong/severe threat appears less compared to the Tuesday night set-up, as convective parameters will be more ideal well to the north of the region. However, locally heavy rain may once again create additional flooding issues due to the saturated soils from the wet conditions during the preceding days. Precipitation should eventually exit to the east Thursday afternoon or evening along with a Pacific cold front. A stronger front will follow close behind and will push through North and Central Texas Thursday night. Cooler air can be expected behind the front, but dry air will likely only affect the northern half of the region. A trailing shortwave will provide enough lift to bring more rain to Central Texas counties Friday and Friday night. A lull in precipitation looks to occur just in time for Saturday, though conditions will be somewhat chilly behind the front. The Saturday high temperature forecast is mid and upper 50s for all. A quick return to active weather arrives by Saturday night as the next upstream shortwave approaches, with off-and-on rain chances area-wide through the first part of next week. 30 && .AVIATION... /Issued 114 AM CDT Mon Mar 16 2020/ /06Z TAFs/ A broad shield of showers and embedded thunderstorms is currently moving from west to east across the Metroplex terminals. Pockets of heavier rain will result in reduced visibility. Have maintained a few hours of -TSRA and reduced visibility across the Metroplex. For Waco, mostly periodic -RA is expected. IFR ceilings will prevail for most of the period at all terminals, but later this afternoon there is a potential for a few hours of MVFR ceilings beginning at Waco and the Metroplex 2-3 hours later. Some guidance has hinted at the possibility of VFR prevailing late this afternoon/early evening, but this may be too optimistic and I'll hold on to MVFR with this issuance. Otherwise, another round of IFR ceilings will return in the extended DFW TAF. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 65 60 74 66 78 / 50 20 50 70 70 Waco 72 63 77 66 79 / 20 10 40 40 50 Paris 58 53 67 62 74 / 70 20 60 60 70 Denton 63 58 70 64 77 / 40 20 60 70 70 McKinney 63 57 71 65 76 / 60 20 60 70 70 Dallas 66 60 75 66 78 / 50 10 50 60 70 Terrell 65 59 76 65 77 / 50 10 50 50 60 Corsicana 72 63 76 66 78 / 20 10 40 30 50 Temple 74 64 77 66 79 / 20 10 30 40 40 Mineral Wells 66 59 72 63 77 / 10 20 60 80 70 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 30/22
Hazardous weather outlook, Mar 16, 3:04 AM CDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 304 AM CDT Mon Mar 16 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-170815- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 304 AM CDT Mon Mar 16 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a slight chance of thunderstorms through tonight, mainly along the Red River. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible each day through the end of the forecast period. A few strong to potentially severe storms will be possible Tuesday night, and again Wednesday night into Thursday. Additionally, locally heavy rain may produce flooding in some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 10:20 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 3 hr |
| Mar 15, 11:16 PM CDT | Areal Flood Advisory | FWD | Comanche, Eastland, Erath | 3 hr |
| Mar 15, 11:38 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Mar 16, 1:11 AM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 3 hr |
| Mar 16, 3:59 AM CDT | River Flood Warning | FWD | Dallas | 3 hr |
| Mar 16, 7:57 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 13 days |
| Mar 16, 2:20 PM CDT | River Flood Warning | FWD | Collin | 17 hr |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.